Alert archive / Ohio / Frost Advisories in 2014

Frost Advisory 3, NWS Cleveland, OH

October 10, 20146 counties in Ohio

NWS Cleveland, OH issued this frost advisory at Oct 10, 2014, 3:50 PM EDT for 6 counties in Ohio. It took effect at Oct 11, 2014, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 3:50 PM EDT (19:50 UTC)
In effect from
Oct 11, 2014, 4:00 AM EDT
Expired
Oct 11, 2014, 9:00 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

Counties Hancock County, OH, Lucas County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS71 KCLE 101950
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT FRI OCT 10 2014

.HIGH PRESSURE WILL RIDGE INTO NORTHWEST OHIO FROM THE NORTHERN
PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS SKIES
CLEAR.

OHZ003-006-008-017-018-027-110400-
/O.NEW.KCLE.FR.Y.0003.141011T0800Z-141011T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
350 PM EDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY.

* TEMPERATURES...FALLING INTO THE MIDDLE 30S BY SUNRISE. 

* TIMING...EARLY MORNING HOURS OF SATURDAY.

* IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
3 follow-up statements
683 
WWUS71 KCLE 110207
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT FRI OCT 10 2014

.HIGH PRESSURE WILL BUILD INTO NORTHWEST OHIO FROM THE NORTHERN
PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS THE
CLOUDS THIN SOME. 

OHZ003-006-008-017-018-027-111015-
/O.CON.KCLE.FR.Y.0003.141011T0800Z-141011T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
1007 PM EDT FRI OCT 10 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURES...FALLING INTO THE MIDDLE 30S TOWARD SUNRISE.

* TIMING...EARLY MORNING HOURS OF SATURDAY.

* IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
468 
WWUS71 KCLE 110804
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT SAT OCT 11 2014

.HIGH PRESSURE WILL BUILD INTO NORTHWEST OHIO FROM THE NORTHERN
PLAINS TONIGHT. THIS WILL ALLOW THE ATMOSPHERE TO DRY OUT AS THE
CLOUDS THIN SOME.

OHZ003-006-008-017-018-027-111300-
/O.CON.KCLE.FR.Y.0003.000000T0000Z-141011T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
404 AM EDT SAT OCT 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...FALLING INTO THE MIDDLE 30S TOWARD SUNRISE.

* TIMING...EARLY MORNING HOURS TODAY.

* IMPACTS...ANY TENDER FLOWERS OR VEGETATION COULD BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
559 
WWUS71 KCLE 111313
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
913 AM EDT SAT OCT 11 2014


OHZ003-006-008-017-018-027-111415-
/O.EXP.KCLE.FR.Y.0003.000000T0000Z-141011T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
913 AM EDT SAT OCT 11 2014

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE WARMED INTO THE LOWER TO MIDDLE 40S ACROSS THE
REGION AFTER SEVERAL LOCATIONS DIPPED INTO THE MIDDLE 30S OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:52 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 10, 1:52 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
152 PM EDT FRI OCT 10 2014

.SYNOPSIS...
HIGH PRESSURE FROM THE UPPER MIDWEST WILL SLOWLY BUILD OVER THE
OHIO VALLEY TODAY AND SATURDAY...AND THEN SHIFT EAST ON SUNDAY.
THIS WILL KEEP THE TRACK OF WEATHER SYSTEMS TO OUR SOUTH THROUGH
THE WEEKEND. EARLY NEXT WEEK LOW PRESSURE WILL DEVELOP ACROSS THE
SOUTHERN PLAINS AND MOVE NORTHEAST TO THE GREAT LAKES...TAKING A
COLD FRONT ACROSS THE REGION TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUD COVER HAS THINNED BRIEFLY OVER THE REGION WHICH HAS BEEN
GOOD TO ALLOW THE FOG OVER THE SOUTHEASTERN COUNTY WARNING AREA TO
LIFT. EXPECT THE CLOUD COVER TO FILL BACK IN THIS AFTERNOON AS LOW
PRESSURE MOVES UP THE OHIO RIVER VALLEY. STILL LOOKS LIKE THERE
COULD BE A FEW LIGHT SHOWERS/SPRINKLES ACROSS THE SOUTHERN CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SURFACE HIGH BUILDS OVER THE AREA TONIGHT AND SATURDAY. THERE MAY
STILL BE PATCHES OF LAKE EFFECT CLOUDS OTHERWISE PARTLY/MOSTLY
SUNNY AND A BIT COOL...HIGHS MOSTLY IN THE 50S. THE CHANCE FOR
FROST TONIGHT DEPENDS ON DEWPOINTS. SUBTLE DIFFERENCES IN GUIDANCE
LOWS FOR TONIGHT AND ANY FROST MIGHT JUST BE PATCHY. THE BETTER
FROST CHANCES APPEAR TO BE SATURDAY NIGHT/SUNDAY MORNING. FURTHER
DRYING WILL TAKE PLACE AND THE HIGH WILL BE OVERHEAD. WILL GO WITH
LOWS IN THE MID 30S AND PUT THE MENTION OF FROST INTO THE FORECAST
FOR MOST ALL INLAND AREAS.

SHOWERS ARE FORECAST TO ARRIVE A LITTLE LATER AND HAVE LOWERED THE
PRECIP CHANCES FOR SUNDAY...LEAVING ONLY A SLIGHT CHANCE ACROSS
THE SOUTHWEST THIRD OF COUNTIES. MOISTURE INCREASES AND WARM FRONT
PUSHES NORTH SUNDAY NIGHT AND THAT IS WHEN THE SHOWER CHANCES WILL
INCREASE. PRECIP CHANCES TO START MONDAY...BUT AS LONG AS THE WARM
FRONT LIFTS TO OUR NORTH THE AFTERNOON MAY BE DRY. TEMPERATURES
THEREFORE WILL CLIMB ABOVE NORMAL. LOW CENTER AND COLD FRONT WILL
STILL OFF TO THE WEST...NEAR CHICAGO BY MONDAY EVENING. MORE
WIDESPREAD SHOWERS MOVE INTO WESTERN OHIO MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A SHARP UPPER LEVEL TROUGH WILL IMPACT THE FORECAST AREA AT THE
START OF THE PERIOD.  AT THE SURFACE...STRONG LOW PRESSURE WILL PASS
JUST TO THE WEST AND NORTH OF THE AREA ON TUESDAY.  MODELS CONTINUE
HAVE SOME DIFFERENCES WITH THE TIMING AND MOVEMENT OF THIS LOW BUT
THESE DIFFERENCES HAVE LITTLE IMPACT ON THE PRACTICAL WEATHER.
TUESDAY WILL BE A WET DAY WITH WIDESPREAD RAIN AND SOME EMBEDDED
THUNDER LIKELY. A COLD FRONT WILL CROSS THE AREA DURING THE DAY SO
TEMPS REMAIN A CHALLENGE GIVEN THE UNCERTAINTY OF THE TIMING.  AT
ANY RATE THERE WILL BE A DISTINCT AIRMASS CHANGE BEHIND THE FRONT.
LINGERING COLD AIR ADVECTION SHOWERS WILL CONTINUE TUESDAY NIGHT
INTO WEDNESDAY NIGHT...ESPECIALLY IN THE EAST. WILL TRY FOR A DRY
THURSDAY AS HIGH PRESSURE FINALLY RETURNS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL REMAIN OVER LAKE ERIE WHILE AN AREA OF LOW
PRESSURE SLIDES NORTHEAST THROUGH THE TENNESSEE VALLEY OVERNIGHT.
NOT EXPECTING AS MUCH FOG ACROSS THE SRN SITES AS LAST NIGHT AS
WINDS STAY UP NEAR 5-8 KNOTS WITH LOTS OF HIGH CLOUD AROUND. DID
INCLUDE A BRIEF WINDOW OF MVFR VISIBILITIES AT FDY/MFD/CAK ALTHOUGH
ITS POSSIBLE WE MAY NOT SEE THESE DEVELOP. RAIN WILL MOVE ACROSS
CENTRAL OHIO OVERNIGHT BUT EXPECTING THIS TO REMAIN SOUTH OF THE
TERMINALS. EXPECTING SOME MVFR CLOUDS TO DEVELOP OFF LAKE ERIE
TONIGHT AND IMPACT ERI/CLE/YNG. LIGHT NORTH WINDS BELOW 10 KNOTS
WILL CONTINUE.

.OUTLOOK...NON-VFR POSSIBLE SATURDAY NEAR LAKE ERIE AND LATE
SUNDAY INTO MONDAY. NON VFR SPREADING EAST ACROSS THE AREA IN RAIN
ON TUESDAY AND LINGERING INTO WEDNESDAY.

&&

.MARINE...
HIGH PRESSURE WILL DOMINATE THE LAKE THE NEXT COUPLE OF DAYS. THIS
WILL RESULT IN N TO NE WINDS UNDER 15 KNOTS CONTINUING INTO SUNDAY.
AT THAT TIME THE SURFACE RIDGE WILL CROSS THE LAKE ALLOWING THE
FLOW TO TAKE ON A SOUTHERLY COMPONENT. WINDS WILL INITIALLY BE SE
BUT BY MONDAY INCREASING SOUTH WINDS ARE EXPECTED AHEAD OF THE
NEXT STORM SYSTEM. A STRONG SURFACE COLD FRONT WILL CROSS THE LAKE
TUESDAY AS STRONG LOW PRESSURE PASSES TO THE NORTH OF THE LAKE.
WILL LIKELY NEED HEADLINES BOTH AHEAD AND BEHIND THE FRONTAL
PASSAGE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...MULLEN
SHORT TERM...OUDEMAN
LONG TERM...KUBINA
AVIATION...KEC
MARINE...KUBINA
Hazardous weather outlook, Oct 10, 3:47 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EDT FRI OCT 10 2014

OHZ003-006>013-017>023-027>033-036>038-047-089-PAZ001-111100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-
347 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE ACROSS OUTLYING AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST WILL BE LIKELY AGAIN SATURDAY NIGHT IN OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-PAZ002-003-111100-
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
347 AM EDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST WILL BE LIKELY SATURDAY NIGHT IN OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-111100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:17 PM EDTFrost AdvisoryCLEAshtabula11 hr

Nearby

Frost Advisories in Ohio, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.